MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 TOTAL HIP BALL 28MM +0; LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS, INC. 1818910 TOTAL HIP BALL 28MM +0; LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1018-11-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Osteolysis (2377); No Code Available (3191)
Date of Event 11/04/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant medical products: duraloc 300 series 60mm od 124660000; hylamer neut 60 or 72odx28id, 125120025; unknown hip femoral stem.Initial reporter occupation: non-healthcare professional.
 
Event or Problem Description
Patient contacted depuy to report problems with implants.On (b)(6) 2010 the reason for revision surgery was determined.Upon receipt of medical records on 6/3/2010 it was confirmed that depuy products were implanted in the right hip at the original surgery on (b)(6) 1996.Patient was revised on (b)(6) 2008 to address acetabular loosening and osteolysis.Doi: (b)(6) 1996; dor: (b)(6) 2008; (right side).Update:litigation papers received.There is no new additional information that would affect the investigation.Update 08 jun 2018.Wpc (b)(4) has been re-opened under (b)(4) due to receipt of pinnacle ppf record.Litigation alleges metal wear and metallosis confirmed in medical records.Added manufacturing date and lawyer firm as well.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  added h6 h6 patient code: no code available (3191) used to capture surgical intervention patient code product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot - null.Device history batch - null.Device history review - null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TOTAL HIP BALL 28MM +0
Common Device Name
LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7747689
Report Number1818910-2018-65699
Device Sequence Number1084456
Product Code JDI
UDI-Device Identifier10603295001324
UDI-Public10603295001324
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K860701
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1996
Device Explanted Year2008
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1018-11-000
Device Catalogue Number101811000
Device Lot Number769930038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR